Alert archive / Oklahoma / Flash Flood Watches in 2019

Flash Flood Watch 13, NWS Tulsa, OK

August 8, 201917 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at Aug 8, 2019, 3:42 AM CDT for 17 counties in Oklahoma; 4 counties in Arkansas. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2019, 3:42 AM CDT (08:42 UTC)
Expired
Aug 9, 2019, 1:00 PM CDT
In force
33 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 21 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

071 
WGUS64 KTSA 080842
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
342 AM CDT Thu Aug 8 2019


ARZ001-002-010-011-OKZ055>058-061>063-081800-
/O.NEW.KTSA.FF.A.0013.190808T0842Z-190809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
and Jay
342 AM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

The National Weather Service in Tulsa has issued a

* Flash Flood Watch for portions of northwest Arkansas and 
  northeast Oklahoma...including the following counties...in 
  northwest Arkansas...Benton...Carroll...Madison and Washington 
  AR. in northeast Oklahoma...Craig...Delaware...Mayes... 
  Nowata...Ottawa...Rogers and Washington OK. 

* Through Friday morning

* 2 to 4 inches of rainfall will be possible across portions of
  far Northeast Oklahoma and far Northwest Arkansas through 
  Tonight with locally higher amounts around 5 inches possible. 
  These rainfall amounts will raise the potential for flash 
  flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

&&

$$
7 follow-up statements
246 
WGUS64 KTSA 081519
FFATSA

Flood Watch
National Weather Service Tulsa OK
1019 AM CDT Thu Aug 8 2019



ARZ001-002-010-011-OKZ055>058-061>063-082200-
/O.CON.KTSA.FF.A.0013.000000T0000Z-190809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
and Jay
1019 AM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of northwest Arkansas and northeast Oklahoma... 
  including the following counties...in northwest Arkansas... 
  Benton...Carroll...Madison and Washington AR. in northeast 
  Oklahoma...Craig...Delaware...Mayes...Nowata...Ottawa...Rogers 
  and Washington OK. 

* Through Friday morning

* 2 to 4 inches of rainfall will be possible across portions of 
  far Northeast Oklahoma and far Northwest Arkansas through 
  Tonight with locally higher amounts around 5 inches possible. 
  These rainfall amounts will raise the potential for flash 
  flooding. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

&&

$$
522 
WGUS64 KTSA 082016
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
316 PM CDT Thu Aug 8 2019

...Potential for flash flooding continues tonight through Friday 
morning...

Since this morning, at least 2 to 3 inches of rain have fallen 
across portions of far northeast Oklahoma with isolated amounts 
over 4 inches. Heavy rain is expected to develop again tonight 
over the same areas, with flash flooding possible tonight into 
Friday morning.

OKZ068-069-090430-
/O.EXB.KTSA.FF.A.0013.190809T0000Z-190809T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee-Adair-
Including the cities of Tahlequah and Stilwell
316 PM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY MORNING...

The National Weather Service in Tulsa has expanded the

* Flash Flood Watch to include portions of east central Oklahoma 
  and northeast Oklahoma...including the following counties...in 
  east central Oklahoma...Cherokee. in northeast Oklahoma... 
  Adair. 

* From 7 PM CDT this evening through Friday morning

* 2 to 4 inches of rainfall will be possible across portions of 
  far Northeast Oklahoma and far Northwest Arkansas through 
  Friday morning with locally higher amounts around 5 inches possible. 
  These rainfall amounts will raise the potential for flash 
  flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued. 

Be especially cautious at night when it is harder to 
recognize the dangers of flash floods. Motorists should never 
drive through water of unknown depth. Take a different route to 
reach your destination or wait until the water recedes.

&&

$$

ARZ001-002-010-011-OKZ055>058-061>063-090430-
/O.EXT.KTSA.FF.A.0013.000000T0000Z-190809T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
and Jay
316 PM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of northwest Arkansas and northeast Oklahoma... 
  including the following counties...in northwest Arkansas... 
  Benton...Carroll...Madison and Washington AR. in northeast 
  Oklahoma...Craig...Delaware...Mayes...Nowata...Ottawa...Rogers 
  and Washington OK. 

* Through Friday morning

* 2 to 4 inches of rainfall will be possible across portions of
  far Northeast Oklahoma and far Northwest Arkansas through Friday
  morning with locally higher amounts around 5 inches possible. 
  These rainfall amounts will raise the potential for flash 
  flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Be especially cautious at night when it is harder to recognize the
dangers of flash floods. Motorists should never drive through 
water of unknown depth. Take a different route to reach your 
destination or wait until the water recedes. &&

$$
760 
WGUS64 KTSA 090132
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
832 PM CDT Thu Aug 8 2019

...Potential for flash flooding continues tonight through Friday
morning...

OKZ054-059-060-064-066-067-070-091500-
/O.EXA.KTSA.FF.A.0013.000000T0000Z-190809T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage-Pawnee-Tulsa-Creek-Okmulgee-Wagoner-Muskogee-
Including the cities of Pawhuska, Pawnee, Tulsa, Sapulpa, 
Okmulgee, Wagoner, and Muskogee
832 PM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

The National Weather Service in Tulsa has expanded the

* Flash Flood Watch to include portions of east central Oklahoma 
  and northeast Oklahoma...including the following counties...in 
  east central Oklahoma...Muskogee. in northeast Oklahoma... 
  Creek...Okmulgee...Osage...Pawnee...Tulsa and Wagoner. 

* Through Friday morning

* 1 to 3 inches of rainfall will be possible across portions of 
  northeast Oklahoma tonight and into Friday morning with
  locally higher amounts around 4 to 5 inches possible. These
  rainfall amounts will raise the potential for flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Be especially cautious at night when it is harder to recognize
the dangers of flash floods. Motorists should never drive through
water of unknown depth. Take a different route to reach your
destination or wait until the water recedes.

&&

$$

ARZ001-002-010-011-OKZ055>058-061>063-068-069-091500-
/O.CON.KTSA.FF.A.0013.000000T0000Z-190809T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
832 PM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of northwest Arkansas and Oklahoma...including the 
  following counties...in northwest Arkansas...Benton... 
  Carroll...Madison and Washington AR. in Oklahoma...Adair... 
  Cherokee...Craig...Delaware...Mayes...Nowata...Ottawa...Rogers 
  and Washington OK. 

* Through Friday morning

* 1 to 3 inches of rainfall will be possible across portions of 
  far northeast Oklahoma and far northwest Arkansas tonight
  through Friday morning with locally higher amounts around 4
  to 5 inches possible. These rainfall amounts will raise the
  potential for flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Be especially cautious at night when it is harder to recognize
the dangers of flash floods. Motorists should never drive through
water of unknown depth. Take a different route to reach your
destination or wait until the water recedes. 
&&

$$
520 
WGUS64 KTSA 090403
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
1103 PM CDT Thu Aug 8 2019

...Potential for flash flooding continues tonight through Friday
morning...

OKZ065-091215-
/O.EXA.KTSA.FF.A.0013.000000T0000Z-190809T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okfuskee-
Including the city of Okemah
1103 PM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT FRIDAY...

The National Weather Service in Tulsa has expanded the

* Flash Flood Watch to include a portion of east central 
  Oklahoma...including the following county...Okfuskee. 

* Until 10 AM CDT Friday

* 1 to 3 inches of rainfall will be possible across portions of 
  northeast Oklahoma and far northwest Arkansas tonight 
  through Friday morning with locally higher amounts around 4 to 
  5 inches possible. These rainfall amounts will raise the 
  potential for flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Be especially cautious at night when it is harder to recognize
the dangers of flash floods. Motorists should never drive through
water of unknown depth. Take a different route to reach your
destination or wait until the water recedes. 
&&

$$

ARZ001-002-010-011-OKZ054>064-066>070-091215-
/O.CON.KTSA.FF.A.0013.000000T0000Z-190809T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okmulgee, Wagoner, Tahlequah, 
Stilwell, and Muskogee
1103 PM CDT Thu Aug 8 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

The Flash Flood Watch continues for

* Portions of northwest Arkansas and Oklahoma...including the 
  following counties...in northwest Arkansas...Benton... 
  Carroll...Madison and Washington AR. in Oklahoma...Adair... 
  Cherokee...Craig...Creek...Delaware...Mayes...Muskogee... 
  Nowata...Okmulgee...Osage...Ottawa...Pawnee...Rogers...Tulsa...
  Wagoner and Washington OK. 

* Until 10 AM CDT Friday

* 1 to 3 inches of rainfall will be possible across portions of 
  far northeast Oklahoma and far northwest Arkansas tonight 
  through Friday morning with locally higher amounts around 4 to 
  5 inches possible. These rainfall amounts will raise the 
  potential for flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Be especially cautious at night when it is harder to recognize
the dangers of flash floods. Motorists should never drive through
water of unknown depth. Take a different route to reach your
destination or wait until the water recedes. 
&&

$$
844 
WGUS64 KTSA 090831
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
331 AM CDT Fri Aug 9 2019

...Potential for flash flooding continues this morning...

ARZ019-020-029-OKZ071-072-091645-
/O.EXB.KTSA.FF.A.0013.000000T0000Z-190809T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-McIntosh-Sequoyah-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Checotah, and Sallisaw
331 AM CDT Fri Aug 9 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

The National Weather Service in Tulsa has expanded the

* Flash Flood Watch to include portions of Arkansas and 
  Oklahoma...including the following counties...in Arkansas... 
  Crawford...Franklin and Sebastian. in Oklahoma...McIntosh and 
  Sequoyah. 

* Until noon CDT today

* 1 to 2 inches of rainfall will be possible across portions of 
  east-central Oklahoma and west-central Arkansas this morning 
  with locally higher amounts of 4 to 5 inches possible. These 
  rainfall amounts will raise the potential for flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Motorists should never drive through water of unknown depth. Take
a different route to reach your destination or wait until the 
water recedes.

&&

$$

ARZ001-002-010-011-OKZ054>070-091645-
/O.EXT.KTSA.FF.A.0013.000000T0000Z-190809T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
331 AM CDT Fri Aug 9 2019

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY...

The Flash Flood Watch is now in effect for

* Portions of northwest Arkansas and Oklahoma...including the 
  following counties...in northwest Arkansas...Benton... 
  Carroll...Madison and Washington AR. in Oklahoma...Adair... 
  Cherokee...Craig...Creek...Delaware...Mayes...Muskogee... 
  Nowata...Okfuskee...Okmulgee...Osage...Ottawa...Pawnee... 
  Rogers...Tulsa...Wagoner and Washington OK. 

* Until noon CDT today

* 1 to 2 inches of rainfall will be possible across portions of
  northeast Oklahoma and west-central Arkansas this morning with 
  locally higher amounts of 4 to 5 inches possible. These rainfall
  amounts will raise the potential for flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Motorists should never drive through water of unknown depth. Take
a different route to reach your destination or wait until the 
water recedes.

&&

$$
886 
WGUS64 KTSA 091548
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
1048 AM CDT Fri Aug 9 2019

...Potential for flash flooding continues thru midday...

ARZ002-011-OKZ054>058-091700-
/O.CAN.KTSA.FF.A.0013.000000T0000Z-190809T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Madison-Osage-Washington OK-Nowata-Craig-Ottawa-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Pawhuska, Bartlesville, Nowata, Vinita, and Miami
1048 AM CDT Fri Aug 9 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northwest Arkansas and
northeast Oklahoma has been cancelled. The threat for heavy
rainfall and flash flooding has decreased, and thus the flash
flood watch will be cancelled.

$$

ARZ001-010-019-020-029-OKZ059>072-091800-
/O.EXT.KTSA.FF.A.0013.000000T0000Z-190809T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Washington AR-Crawford-Franklin-Sebastian-Pawnee-Tulsa-
Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Ozark, Charleston, Fort Smith, Pawnee, 
Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw
1048 AM CDT Fri Aug 9 2019

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch is now in effect for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Crawford...Franklin... 
  Sebastian and Washington AR. in Oklahoma...Adair...Cherokee... 
  Creek...Delaware...Mayes...McIntosh...Muskogee...Okfuskee... 
  Okmulgee...Pawnee...Rogers...Sequoyah...Tulsa and Wagoner. 

* Until 1 PM CDT this afternoon

* One to three inches, with locally heavier amounts across west
  central Arkansas on the order of four to seven inches, has
  occurred since last night. The heavy rainfall has caused some
  flash flooding, and while the overall area intensity of rainfall
  has decreased, any additional rainfall on the hardest hit areas
  could exacerbate the flood situation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

Motorists should never drive through water of unknown depth. Take
a different route to reach your destination or wait until the
water recedes.

&&

$$

Lacy
830 
WGUS64 KTSA 091801
FFATSA

Flood Watch
National Weather Service Tulsa OK
101 PM CDT Fri Aug 9 2019


ARZ001-010-019-020-029-OKZ059>072-091915-
/O.EXP.KTSA.FF.A.0013.000000T0000Z-190809T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Washington AR-Crawford-Franklin-Sebastian-Pawnee-Tulsa-
Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Ozark, Charleston, Fort Smith, Pawnee, 
Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw
101 PM CDT Fri Aug 9 2019

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of Arkansas and Oklahoma has
expired. The threat of flash flooding has decreased, and thus the
flash flood watch was allowed to expire.

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 11:50 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Aug 7, 11:50 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 PM CDT Wed Aug 7 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Thunderstorms across southeast KS will continue to stream
southeast overnight, impacting the northwest AR sites after
09/10Z. Scattered storms may persist across northeast OK and
northwest AR through the mornings hours, with a break likely
during the afternoon. Additional storms are likely Thursday
night, mainly after 06Z. MVFR cigs and visibilities will be
possible in areas of storms.

&&

.PREV DISCUSSION... /Issued 831 PM CDT Wed Aug 7 2019/

DISCUSSION...
Ongoing showers and thunderstorms ongoing across far northeast
Oklahoma and moving into extreme northwest Arkansas are expected
to fade over the next couple of hours. This will provide a brief
break until additional thunderstorms develop later this evening
and into the overnight hours across southeast Kansas in a zone
of isentropic lift. These showers and thunderstorms will then
spread into northeast Oklahoma and northwest Arkansas late
Tonight into Thursday morning. It is possible that some of these
storms could become strong to severe with strong gusty winds and
large hail the concern.

Have been adjusting the forecast through the evening to better
reflect current trends and short-term model guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  93  74  90 /  20  40  60  40
FSM   77  94  76  90 /  20  30  50  50
MLC   78  96  77  92 /  10  20  40  30
BVO   73  90  73  87 /  50  50  60  40
FYV   71  87  71  84 /  60  40  60  60
BYV   70  88  71  86 /  80  60  70  60
MKO   76  93  74  90 /  20  30  60  40
MIO   71  87  71  86 /  80  60  70  50
F10   77  96  75  93 /  10  20  50  30
HHW   77  96  78  92 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 7 PM CDT Thursday for OKZ049-053-065-
     066-071-073>076.

AR...Heat Advisory from 1 PM to 7 PM CDT Thursday for ARZ029.

&&

AVIATION.....18
Hazardous weather outlook, Aug 7, 9:09 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
909 PM CDT Wed Aug 7 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
909 PM CDT Wed Aug 7 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to develop across southeast
Kansas and move into northeast Oklahoma and northwest Arkansas
Tonight. The greatest chance for thunderstorms will be after
midnight. Some of these storms will have the potential to
be strong to severe with damaging winds and large hail the concern.
Locally heavy rain will also be possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Dangerous Heat Potential.
MONDAY AND TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The frontal boundary will remain in the vicinity through late Saturday,
continuing the chances for showers and thunderstorms. Another
frontal boundary may approach the area early next week, with
shower and thunderstorm chances returning by late Monday
and into Tuesday.

Hot and humid conditions will prevail south of the frontal
boundaries, with afternoon heat index values nearing or exceeding
105 degrees each afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 7, 11:40 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1140 PM CDT Wed Aug 7 2019

OKZ058-080530-
Ottawa OK-
1140 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 1230 AM
CDT...

At 1140 PM CDT, a strong thunderstorm was located near Treece, moving
southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Baxter Springs...
Commerce...                       Fairland...
Quapaw...                         Wyandotte...
Treece...                         Picher...
Ottawa...                         Peoria...
Cardin...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 301 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3674 9462 3668 9485 3694 9500 3695 9499
      3695 9500 3698 9502 3700 9499 3700 9462
TIME...MOT...LOC 0440Z 309DEG 24KT 3702 9487

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:40 PM CDTSpecial Weather StatementTSAOttawa50 min
Aug 8, 6:39 AM CDTAreal Flood AdvisoryTSACraig, Nowata2 hr
Aug 8, 8:36 AM CDTRiver Flood WarningTSANowata35 hr
Aug 8, 8:42 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Washington2 hr
Aug 8, 9:15 AM CDTRiver Flood WarningTSAOttawa4 days
Aug 8, 10:44 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Washington2 hr
Aug 8, 5:58 PM CDTSevere Thunderstorm WarningTSALeFlore27 min
Aug 8, 5:59 PM CDTSpecial Weather StatementTSALatimer46 min
Aug 8, 6:08 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg52 min
Aug 8, 5:49 PM CDTSpecial Weather StatementTSASebastian26 min

Nearby

Flash Flood Watches in Oklahoma, 2019Flash Flood Watches in Arkansas, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.